Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP
Sep 7, 2010

I was recently exposed to HIV and I am currently on PEP consisting of Truvada once a day. I have been reading possible side effects of the drug. One of my concerns is that I've had jaw surgery about three years ago and have some weak jaw bones. The sides effects mention possible osteonecrosis. It also lists lipodistrophy as a side-effect. How likely are any of these to happen? I have been having some jaw pains since I started taking the med x 2 days ago but I am not sure if these two things are related.

Response from Dr. Henry

It would be highly unusual to develop osteonecrosis or severe lipodytrophy from 4 weeks of Truvada used in a PEP regimen. KH



Previous
Three Different Med - Three Skin Rash
Next
Medrol - problem ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement